MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10013361T
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 1000ml baxter bag lot y300392 exp sep 20, doxorubicin (adriamucin) 16.4mg, etoposide (toposar) 82mg in sodium chloride 0.9%, 1000ml chemo infusion;10ml zr swabflush syringe lot 3136603 exp 2020-05-01 0.9% nacl injection; td 10/05/2019 the devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that the tubing set developed a "bubble" in the silicone segment while attached to a combined chemotherapy infusion bag of doxorubicin (adriamucin) 16.4m, etoposide (toposar) 82mg/sodium chloride 0.9%, 1000ml to infuse at a rate of 44.3ml/hour for a duration of 24 hours with a total vtbi of 1062.3ml.The customer further stated that there were no iv push medications administered prior to the balloon developing in the tubing set.The customer later stated that there were no adverse effects caused to the adult patient from the event.
 
Event or Problem Description
It was reported that the tubing set developed a "bubble" in the silicone segment while attached to a combined chemotherapy infusion bag of doxorubicin (adriamucin) 16.4m, etoposide (toposar) 82mg/sodium chloride 0.9%, 1000ml, to infuse at a rate of 44.3ml/hour for a duration of (24) hours, with a total vtbi of 1062.3ml.The customer further stated that there were no iv push medications administered prior to the "balloon" developing in the tubing set.The customer later stated that there were no adverse effects caused to the adult patient from this event.
 
Additional Manufacturer Narrative
The customer¿s report of a bulge in the silicone segment was confirmed by visual inspection of the as-received sample.Since the observation of the balloon in the silicone tubing segment has already been observed in a high number of previously investigated complaints, functional testing was not conducted.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection confirmed a balloon in the silicone pump segment near the upper fitment.The silicone pump segment was found to be within measurement specification(s) and the tubing was visually confirmed to be concentric.Previously investigated complaints for this failure mode determined that the ballooning is caused by excess pressure within the silicone tubing segment.The root cause for the source of the excessive pressure is unknown.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9276513
Report Number9616066-2019-03118
Device Sequence Number2836674
Product Code FPA
UDI-Device Identifier10885403223204
UDI-Public10885403223204
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10013361T
Device Catalogue Number10013361T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR